About 2 months ago my husband had a physical and had a psa test done as well.He also took a urine test which showed no indication of an infection. He is 41 years old. His psa level came back at 6.0. He was referred to a Urologist who put him on Cipro and had him take a urine test. The test came back and indicated that he had a uti.The test showed blood in the urine along with high high white cell count. Could the uti have caused the psa to rise? Or did he get the uti from the prostate being infected? A repeat of the psa test after the antibiotics showed a level of 4.7. He was told to take Augmentin for 7 days again. Was this long enough? Does this mean his infection is being caused by the prostate or coming from the urinary tract. Is he being treated properly? He had no symptoms to begin with. How do we know if he gets it again (since he had no symptoms to begin with). How do we prevent this from happening again and finally is this something I may have given him and I should have been treated as well. Another concern I have is that he had a strep infection in June. Could it have come from that? Also, how is it that the first urine test showed no uti and the one taken 2 weeks later showed a full blown infection.
It is likely a prostate infection that can be caused by a UTI. The PSA was noted to decrease following treatment with antibiotics, suggesting that the prostate infection may be the cause of the elevated PSA.
Typically prostatitis is treated for 10-14 days, sometimes even longer if the infection is chronic. It seems that between the Cipro and Augmentin, the length of the therapy is adequate. Both antibiotics are appropriate for prostatitis.
It is unlikely that the strep infection contributed to the symptoms. As for the urine tests - it is possible that the prostate was infected first, and then later spread into a UTI later on.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.